MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = k122796.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiogram with intervention of the left leg, a cxi support catheter separated in the anterior tibial artery.The (b)(6) male patient, weighing (b)(6) pounds, reportedly had a history significant for ulcers on the toes and no blood flow below the knee.Access was obtained in the groin and an unknown 6 french sheath and unknown wire guide were used during the procedure.A power injector was not used.During the procedure, resistance was reported, and the physician ¿struggled¿ to advance the catheter or apply torque to the device.While the physician was attempting to cross a ¿very calcified¿ lesion, a 20-centimeter segment of the device separated from the tip.The physician was able to remove the separated portion of the device through an unknown 5 french catheter via a small incision in the skin above the access site.The intended procedure was aborted, and the patient will return for another intervention.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d10 & h3.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows one nonconforming event which could potentially contribute to this failure mode.This nonconformance was for shaft damage inside the strain relief of a device.While this may be related to the reported failure, it should be noted that the effected unit was scrapped prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the device is for use in small vessels or super selective anatomy for diagnostic and interventional procedures, including peripheral use.¿ precautions listed in the ifu include: ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ and ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿.The instructions for use also advise the user that the surface of the catheter ¿may become dry if not used immediately after activation¿.Based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device but to the patient¿s condition.Reportedly, the target lesion was ¿very calcified¿ and so much resistance was noted that the user had to apply torque to the device, contributing to the separation.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8545901
Report Number1820334-2019-00948
Device Sequence Number400702
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)210205(10)8562431
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2021
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number8562431
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight97